A Answers (3)
Stacy Wiegman, PharmD, Pharmacy, answeredAntibiotic ointments are mild treatments and do not usually cause side effects. However, occasionally individuals have a reaction to these ointments and a small rash may develop. If you develop a rash or have an allergic reaction to this medication, just stop using it. Usually, the body will heal its wound on its own without the help of an antibiotic ointment.
There are many different antibiotic ointments. Some antibiotic ointments can cause an allergic rash or irritation.
R. Tom Glass, DDS, Dentistry, answeredTriple antibiotic agents are usually creams or ointments that contain 3 antimicrobial agents. The idea is that 1 of the 3 agents will either inhibit the growth or kill a wide range of germs (usually bacteria). Most are used for superficial skin injuries and are available over the counter. The major side-effects are allergies to one of the agents and/or the germs causing the infection are resistant to all 3 agents. Dr. G.